Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 3, 2022, 3:06 AM MST. It took effect at Jan 3, 2022, 8:00 AM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2022, 3:06 AM MST (10:06 UTC)
- In effect from
- Jan 3, 2022, 8:00 AM MST
- Expired
- Jan 4, 2022, 3:18 AM MST
- In force
- 19 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
393 WWUS75 KTFX 031006 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 306 AM MST Mon Jan 3 2022 MTZ015-032200- /O.NEW.KTFX.HW.W.0002.220103T1500Z-220104T0700Z/ Madison- Including the following locations: Twin Bridges, Norris Hill, Virginia City, Ennis, and Raynolds Pass 306 AM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Madison County. * WHEN...From 8 AM this morning to Midnight MST tonight. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-032200- /O.NEW.KTFX.HW.W.0002.220103T1800Z-220104T0700Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 306 AM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Judith Basin County. * WHEN...From 11 AM this morning to Midnight MST tonight. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
3 follow-up statements
357 WWUS75 KTFX 032113 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 213 PM MST Mon Jan 3 2022 MTZ015-040700- /O.CON.KTFX.HW.W.0002.000000T0000Z-220104T0700Z/ Madison- Including the following locations: Twin Bridges, Norris Hill, Virginia City, Ennis, and Raynolds Pass 213 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Madison County. * WHEN...Until Midnight MST tonight. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-040700- /O.CON.KTFX.HW.W.0002.000000T0000Z-220104T0700Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 213 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Judith Basin County. * WHEN...Until Midnight MST tonight. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
686 WWUS75 KTFX 040640 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1140 PM MST Mon Jan 3 2022 MTZ050-040745- /O.EXP.KTFX.HW.W.0002.000000T0000Z-220104T0700Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 1140 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... The threat for strong winds has ended. $$ MTZ015-041200- /O.EXT.KTFX.HW.W.0002.000000T0000Z-220104T1200Z/ Madison- Including the following locations: Twin Bridges, Norris Hill, Virginia City, Ennis, and Raynolds Pass 1140 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Madison County. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
795 WWUS75 KTFX 041018 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 318 AM MST Tue Jan 4 2022 MTZ015-041130- /O.CAN.KTFX.HW.W.0002.000000T0000Z-220104T1200Z/ Madison- Including the following locations: Twin Bridges, Norris Hill, Virginia City, Ennis, and Raynolds Pass 318 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING IS CANCELLED... The threat has ended for strong winds. $$ Brusda
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 2, 10:42 PM MST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 2, 10:42 PM MST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1042 PM MST Sun Jan 2 2022 ...AVIATION SECTION UPDATED... .UPDATE... Lowered overnight temperatures in the typically cold southwest valley areas where the observed temperatures were already colder than the forecast. Otherwise, no changes to the forecast. .SYNOPSIS... Dry but locally windy conditions persist into Monday under a westerly flow aloft before the next cold weather system moves into the region late Monday and Monday night. Snow begins across northwest Montana late Monday with another cold ARctic airmass spilling into the area Monday night and Tuesday. The Arctic airmass will likely peak in intensity and areal coverage on Wednesday and then slowly moderate thereafter. Periods of accumulating snow can be expected for much of the week. && .AVIATION... 1042 PM MST Sun Jan 2 2022 (03/06Z TAF period) A weak frontal boundary is expected to bring northerly wind shift to the Hi-line terminals tonight through Monday morning. VFR conditions are expected to prevail for at least the first half of the TAF period, with periods of mostly mid- to upper level clouds across the region. The next shortwave trough approaches during the day on Monday, initially lowering CIGs and increasing snow chances along the Divide. Southwesterly flow aloft increases ahead of this system and may bring periods of low-level wind shear over central and southwestern MT, especially when surface winds are light. An Arctic boundary crosses the Canadian border around 04/00Z and then moves southward through the plains from there. MVFR/IFR conditions due to snow and low clouds will increase toward the end of the TAF period. - RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... The Arctic air mass will retreat some over the next couple of days, resulting in several thaw and refreeze cycles over much of north- central and southwest MT. Some rivers are already being impacted by ice jamming, including the Gallatin River at Logan, where minor flooding has been reported. Additional rivers are expected to be impacted over the next several days, which may cause minor flooding of farm fields and rural roadways. Extreme caution is urged when walking near riverbanks and it's never safe to walk on ice shelves adjacent to any riverbank. && .PREV DISCUSSION... /ISSUED 742 PM MST Sun Jan 2 2022/ Weak upper level ridging exists over the region between deep upper lows over Hudson Bay and the Gulf of AK. Low pressure in southern AB is moving off to the east, allowing the pressure gradient across north-central MT to relax some, which has resulted in decreased strong winds and the High Wind Warnings across north-central MT have been cancelled. Still a strong pressure gradient along the east slopes for some gusts to around 50-60 mph at times through tomorrow along areas immediately adjacent to the mountains. Pressure gradient across SW MT becomes more favorable for strong winds across ridgetops and through some N-S valleys late tonight through tomorrow. Mainly dry conditions continue across the area through early Monday with relatively mild temperatures in the 20s and 30s, through some cooler air remains trapped in the wind protected valleys of SW MT including the Helena and Gallatin valleys. By late Monday, Pacific moisture streaming in ahead of the Gulf of AK low will reach areas near the Continental Divide in NW MT including Marias Pass with snow spreading south along the divide Monday night. Some snow showers are also likely to spread east across the area Monday night as the first of several disturbances associated with the incoming upper trough move across the area. Meanwhile, A cold front preceding another very cold Arctic airmass will move south across the border and through North-central MT Monday night through early Tuesday. The cold airmass is likely to spread at least as far south as the I-90 corridor in SW MT by late Tuesday. Expect falling temperatures on Tuesday for much of central and north-central MT with north- central MT seeing temps below zero. Breezy north winds will likely accompany the falling temps, creating very low wind chills. Additional moisture and disturbances moving across the area from the west will also bring snow to most areas on Tuesday with probabilistic forecasts indicting less than 2 inches for most lower elevation areas and up to 4 inches in the mountains. Hoenisch Wednesday trough next Sunday...Ensembles are in decent agreement with the Arctic air peaking in intensity and coverage on Wednesday as lingering snow over the central and southwest end by early afternoon. Warmer westerly aloft moves in by Thursday and allows the moderated Arctic air to retreat back to the plains for the much remainder of the week. Pacific disturbances moving over a shallow cold layer in place may create opportunities for periods of accumulating snow on Thursday through early Saturday for central/north-central areas. The moist westerly flow will also likely bring periods of moderate to heavy snow along the Divide and the higher terrain of the central and southwest. Northwesterly flow aloft becomes more anticyclonic next weekend, with snow chances likely retreating to mountain areas. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 21 36 -6 0 / 0 0 60 50 CTB 10 27 -13 -4 / 0 10 40 30 HLN 10 34 10 17 / 0 0 70 50 BZN 7 35 15 25 / 0 0 60 50 WYS 0 25 12 22 / 0 0 90 70 DLN 9 31 17 27 / 0 0 70 40 HVR 9 24 -10 -1 / 10 0 40 20 LWT 17 37 -2 6 / 10 0 40 40 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 2 PM Monday to 11 AM MST Tuesday Northern Rocky Mountain Front...Southern Rocky Mountain Front. Flood Advisory for the Gallatin River near Logan until further notice. Flood Advisory for the Jefferson River near Three Forks until further notice. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jan 2, 10:29 PM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1029 PM MST SUN JAN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
01/01/2022 M68 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
0421 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
01/01/2022 M93 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
0515 PM NON-TSTM WND GST 14 W BYNUM 47.98N 112.61W
01/01/2022 M68 MPH TETON MT MESONET
MESONET STATION DELMT DELLWO (MCSCN).
0830 PM NON-TSTM WND GST 2 NNW SHELBY 48.54N 111.87W
01/01/2022 M58 MPH TOOLE MT MESONET
MESONET STATION GW0664 SHELBY AIRPORT.
0854 PM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
01/01/2022 M71 MPH GLACIER MT MESONET
MESONET STATION MTBWG BROWNING (MT DOT).
1000 PM NON-TSTM WND GST 8 ENE FERDIG 48.78N 111.60W
01/01/2022 M66 MPH TOOLE MT MESONET
MESONET STATION MTM53 MDA OILMONT.
&&Local storm report, Jan 2, 10:32 PM MST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1032 PM MST SUN JAN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST SAINT MARY 48.74N 113.43W
01/02/2022 E65 MPH GLACIER MT MESONET
65 MPH WIND GUST AT ST MARY RAWS LOCATION.
&&
BRUSDALocal storm report, Jan 2, 10:34 PM MST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 PM MST SUN JAN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
01/01/2022 M88 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
1222 PM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
01/01/2022 M63 MPH GLACIER MT MESONET
MESONET STATION MTBRN TWO MEDICINE BRIDGE
(MT DOT).
0159 PM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
01/01/2022 M78 MPH GLACIER MT MESONET
MESONET STATION MTBRN TWO MEDICINE BRIDGE
(MT DOT).
0323 PM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
01/01/2022 M68 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
0416 PM NON-TSTM WND GST 8 NNE AUGUSTA 47.60N 112.32W
01/01/2022 M56 MPH TETON MT AWOS
AWOS STATION K1FM FOXTROT.
0421 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
01/01/2022 M93 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
0453 PM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
01/01/2022 M67 MPH GLACIER MT MESONET
MESONET STATION MTBWG BROWNING (MT DOT).
0509 PM NON-TSTM WND GST 18 WSW BYNUM 47.87N 112.67W
01/01/2022 M57 MPH TETON MT MESONET
MESONET STATION GSNM8 GLEASON RAWS.
0515 PM NON-TSTM WND GST 14 W BYNUM 47.98N 112.61W
01/01/2022 M68 MPH TETON MT MESONET
MESONET STATION DELMT DELLWO (MCSCN).
0800 PM NON-TSTM WND GST 5 SE BROWNING 48.51N 112.93W
01/01/2022 M63 MPH GLACIER MT MESONET
MESONET STATION SHBM BROWNING.
0830 PM NON-TSTM WND GST 2 NNW SHELBY 48.54N 111.87W
01/01/2022 M58 MPH TOOLE MT MESONET
MESONET STATION GW0664 SHELBY AIRPORT.
0854 PM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
01/01/2022 M71 MPH GLACIER MT MESONET
MESONET STATION MTBWG BROWNING (MT DOT).
0909 PM NON-TSTM WND GST 18 WSW BYNUM 47.87N 112.67W
01/01/2022 M59 MPH TETON MT MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 18 WSW BYNUM. MESONET STATION GSNM8
GLEASON RAWS.
1000 PM NON-TSTM WND GST 8 ENE FERDIG 48.78N 111.60W
01/01/2022 M66 MPH TOOLE MT MESONET
MESONET STATION MTM53 MDA OILMONT.
1021 PM NON-TSTM WND GST 6 NNW SUNBURST 48.96N 111.94W
01/01/2022 M60 MPH TOOLE MT MESONET
MESONET STATION MTSWT SWEETGRASS (MT DOT).
1211 AM NON-TSTM WND GST SAINT MARY 48.74N 113.43W
01/02/2022 M61 MPH GLACIER MT MESONET
MESONET STATION SRYM8 SAINT MARY RAWS.
1215 AM NON-TSTM WND GST 4 E CASCADE 47.28N 111.62W
01/02/2022 M67 MPH CASCADE MT MESONET
MESONET STATION MTM76 CASCADE E MDA.
1230 AM NON-TSTM WND GST 17 N JOPLIN 48.81N 110.77W
01/02/2022 M63 MPH LIBERTY MT MESONET
MESONET STATION GW0625 JOPLIN 17 NORTH.
0102 AM NON-TSTM WND GST 20 N RUDYARD 48.85N 110.60W
01/02/2022 M55 MPH HILL MT MESONET
MESONET STATION EW1937 GOLDSTONE.
0136 AM NON-TSTM WND GST 2 SSE GEYSER 47.25N 110.48W
01/02/2022 M55 MPH JUDITH BASIN MT MESONET
MESONET STATION MTGYS GEYSER (MT DOT).
0200 AM NON-TSTM WND GST 4 NW COFFEE CREEK 47.39N 110.13W
01/02/2022 M61 MPH FERGUS MT MESONET
MESONET STATION MTM15 3.6 NW COFFEE CREEK
(MT-MESO).
0215 AM NON-TSTM WND GST 8 ESE FORT BENTON 47.79N 110.48W
01/02/2022 M64 MPH CHOUTEAU MT MESONET
MESONET STATION MTM02 10.2 S LOMA (MT-MESO).
0252 AM NON-TSTM WND GST 7 ESE HILGER 47.22N 109.22W
01/02/2022 M80 MPH FERGUS MT MESONET
MESONET STATION JPKM8 JUDITH PEAK RAWS.
0502 AM NON-TSTM WND GST 1 E ROY 47.33N 108.93W
01/02/2022 M62 MPH FERGUS MT AWOS
AWOS STATION K1OM OSCAR.
0555 AM NON-TSTM WND GST 13 SSE FORESTGROVE 46.83N 108.93W
01/02/2022 M62 MPH FERGUS MT AWOS
AWOS STATION KMVH N BAR RANCH AWOS.
0630 AM NON-TSTM WND GST 4 ESE CHINOOK 48.58N 109.16W
01/02/2022 M56 MPH BLAINE MT MESONET
MESONET STATION MTM48 CHINOOK E - MDA.
0630 AM NON-TSTM WND GST SUNBURST 48.88N 111.90W
01/02/2022 M61 MPH TOOLE MT MESONET
MESONET STATION MTSUN SUNBURST (MT DOT).
1000 AM NON-TSTM WND GST SAINT MARY 48.74N 113.43W
01/02/2022 E65 MPH GLACIER MT MESONET
65 MPH WIND GUST AT ST MARY RAWS LOCATION.
1018 AM NON-TSTM WND GST 15 E WHITLASH 48.91N 110.91W
01/02/2022 M55 MPH LIBERTY MT MESONET
MESONET STATION GW0718 JOPLIN 25NNW.
&&The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:30 PM MST | River Flood Advisory | TFX | Broadwater, Gallatin | 21 days |
| Jan 3, 2:54 AM MST | Wind Chill Warning | TFX | 59 hr | |
| Jan 3, 2:54 AM MST | Wind Chill Advisory | TFX | 4 days |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.